Oregon, 2013Heavy Snow in Oregon, November 15 to 16, 2013
November 15 to 16, 2013 · NWS PDT · 1 event in 1 county or zone
A strong push of moisture and progressively lowering snow levels led to several inches of snow accumulation over the Blue Mountains. Storm total snow would range from 8 to 12 inches of snow.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong push of moisture and progressively lowering snow levels led to several inches of snow accumulation over the Blue Mountains. Storm total snow would range from 8 to 12 inches of snow. Snowfall amounts in inches were: (8) northwest of Meacham, (9) southwest of Ski Bluewood, and (8) southwest of Spout Springs.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Nov 15, 2:19 PM PST, 1 hour 41 minutes earlier.
Area forecast discussion, Nov 15, 2:19 PM PST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
219 PM PST FRI NOV 15 2013
.SHORT TERM...TONIGHT THROUGH SUNDAY...CURRENT SATELLITE AND RADAR
INDICATES MOISTURE FROM THE NEXT SYSTEM SPREADING ACROSS THE CWA. IT
HAS BEEN RAINING ALONG THE EAST SLOPES OF THE WASHINGTON...AND
NORTHERN OREGON CASCADES MOST OF THE DAY. SNOW HAS FALLEN ALONG THE
CREST FOR MOST OF THE DAY AS WELL...AND JUST RECENTLY I-90 AT
SNOQULMIE PASS HAS STARTED TO SHOW SIGNS OF SNOW COVERING THE
HIGHWAY. SNOW LEVELS WILL CONTINUE TO SLOWLY LOWER OVER THE NEXT 24
TO 36 HOURS. THE MOUNTAINS OF NORTHEAST OREGON SHOULD BEGIN TO SEE
PRECIPITATION RIGHT AROUND SUNSET...OR SHORTLY THEREAFTER.
WHILE THE MODELS SEEM TO BE ON TRACK WITH THE MOISTURE ASSOCIATED
WITH THE INCOMING SYSTEM...AND RADAR REFLECTIVITY IS IN GOOD
AGREEMENT AS WELL...THE POSITION OF THE COLD AIR HAS SHIFTED.
ALTHOUGH SNOW LEVELS WILL COME DOWN...THEY MAY NOT COME DOWN AS FAR
AS PREVIOUSLY EXPECTED. RIGHT NOW WINTER STORM WARNINGS ARE IN
EFFECT FOR THE BLUE MOUNTAINS. AREAS ABOVE 4000FT SHOULD SEE
SIGNIFICANT SNOW ACCUMULATIONS OVER THE NEXT 24 TO 36 HOURS.
HOWEVER...ELEVATIONS FROM 3-4K FEET CAN EXPECT RAIN EVENTUALLY
CHANGING OVER TO SNOW...WITH MORE ADVISORY AMOUNTS SEEN. THERE MAY
BE SNOW FROM 2-3K FEET SATURDAY MORNING AND THROUGHOUT THE DAY...BUT
DO NOT ANTICIPATE SIGNIFICANT ACCUMULATIONS.
THE EAST SLOPES OF THE WASHINGTON CASCADES...ESPECIALLY ALONG THE
EASTON AREA WILL NEED TO BE MONITORED OVER THE NEXT 12 HOURS.
SEATTLE RADAR CONTINUES TO SHOW ABUNDANT MOISTURE SPILLING OVER THE
EAST SLOPES...AND IF SNOW LEVELS DROP FAST ENOUGH...THERE MAY BE A
SIGNIFICANT 12 HOUR ACCUMULATION OVER THE LAKE KACHESS...EASTON
AREA. BUT WITH MODEL GUIDANCE COMING IN WITH HIGHER SNOW
LEVELS...CONFIDENCE IS NOT HIGH TO UPGRADE THE AREA TO A WINTER
STORM WARNING. WILL CONTINUE TO MONITOR FOR CHANGES AND MAKE
UPGRADES IF SNOW LEVELS DROP FAST ENOUGH.
ANOTHER AREA THAT WILL CONTINUE TO BE MONITORED IS WALLOWA COUNTY.
MODELS DEFINITELY SEEM TO INDICATE THAT SNOW LEVELS WILL COME DOWN
AND MOST OF THE COUNTY WILL SEE SNOW TONIGHT...AND THAT THE
JOSEPH...ENTERPRISE AREA COULD RECEIVE NEAR WARNING AMOUNTS OVER THE
NEXT 24 HOURS...BY 4PM SATURDAY. IT IS VERY BORDERLINE WHEN
COMPARING QPF IN THE MODELS...AND WITH THE SNOW LEVELS COMING IN
HIGHER ACROSS MOST OF THE AREA WITH THE PAST COUPLE OF MODEL
RUNS...HAVE DECIDED TO KEEP THE ADVISORY IN PLAY FOR NOW.
WINDS WILL ALSO BE AN ISSUE OVER THE NEXT 24 TO 36 HOURS...AS STRONG
WINDS ALOFT ARE EXPECTED TO MIX DOWN ACROSS THE LOWER ELEVATIONS
WITH THE COLD FRONTAL PASSAGE TONIGHT. WIND ADVISORIES REMAIN IN
EFFECT FROM 10 PM THIS EVENING THROUGH 10 PM SATURDAY EVENING. DO
NOT ANTICIPATE THAT THESE WILL NEED TO BE UPGRADED TO HIGH WIND
WARNINGS. TYPICAL AREAS THAT MAY RECEIVE HIGHER GUSTS...ESPECIALLY
UNDER SOUTHWEST FLOW...WOULD BE THE HANFORD AND RICHLAND AREAS.
WEBER
.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...BRIEF BREAK BETWEEN
SYSTEMS LATE SUNDAY AND EARLY MONDAY WITH A WARM FRONTAL SYSTEM TO
MOVE THROUGH MONDAY NIGHT AND TUESDAY. THE MODELS ARE DIFFERING
QUITE A BIT ON THE AMOUNT OF MOISTURE WITH THE SYSTEMS AS WELL AS
TEMPERATURES AND THUS SNOW LEVELS. HAVE GONE WITH THE MORE WESTERLY
FLOW AND THE WARMER TEMPERATURES. THERE APPEARS TO BE A BREAK ON
THURSDAY AND FRIDAY AS A RIDGE OF HIGH PRESSURE BUILDS OVER THE WEST
PUSHING MOST OF THE MOISTURE NORTH OUT OF AREA WITH ANOTHER SYSTEM
FRIDAY NIGHT. ML
&&
.AVIATION...00Z TAFS...RAIN WILL CONTINUE TO SPREAD ACROSS THE AREA
THIS EVENING WITH CEILINGS LOWERING TO 3-5 THOUSAND FEET AGL. THE
RAIN IS EXPECTED TO PERSIST THROUGH ABOUT 06Z WITH SOME MVFR
CONDITIONS WITH THE HEAVIEST SHOWERS. STRONG WINDS WITH SPEEDS OF
20-35 KT AND GUSTS TO 40 KT AT KPSC...KPDT...AND KALW WILL CONTINUE
THROUGH 18Z SATURDAY. WINDS AT KDLS WILL ALSO PICK UP FROM THE WEST
AT 20-30 KT WITH GUSTS TO 35KT. ML
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 36 45 33 51 / 100 60 20 20
ALW 39 47 34 50 / 100 60 20 20
PSC 37 49 32 53 / 70 30 10 10
YKM 33 48 28 48 / 30 20 10 20
HRI 37 49 33 53 / 80 40 10 20
ELN 32 44 27 45 / 40 30 10 20
RDM 29 43 26 47 / 50 50 10 10
LGD 33 39 29 40 / 100 80 50 20
GCD 29 36 26 39 / 80 80 20 20
DLS 39 50 36 53 / 70 50 10 30
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 4 AM PST SUNDAY ORZ050-506.
WINTER STORM WARNING UNTIL 4 AM PST SUNDAY ORZ503.
WIND ADVISORY FROM 10 PM THIS EVENING TO 4 PM PST SATURDAY
ORZ044-507-508.
WINTER STORM WARNING UNTIL 4 AM PST SUNDAY ORZ502.
WA...WIND ADVISORY FROM 10 PM THIS EVENING TO 4 PM PST SATURDAY
WAZ028-029.
WINTER STORM WARNING UNTIL 4 AM PST SUNDAY WAZ030.
WINTER WEATHER ADVISORY UNTIL 4 AM PST SUNDAY WAZ520.
&&
THREAT INDEX
SATURDAY : YELLOW
SUNDAY : YELLOW
MONDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
89/93/93Hazardous weather outlook, Nov 15, 5:00 AM PST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PST FRI NOV 15 2013
ORZ050-502-503-506-WAZ030-520-161300-
WALLOWA COUNTY-NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-OCHOCO-JOHN DAY HIGHLANDS-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-
500 AM PST FRI NOV 15 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
OREGON...NORTHEAST OREGON...CENTRAL WASHINGTON AND SOUTHEAST
WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
A WEATHER SYSTEM WILL DROP DOWN ALONG THE CANADIAN COAST INTO THE
PACIFIC NORTHWEST BY THIS AFTERNOON BRINGING RAIN AND MOUNTAIN
SNOW TO THE REGION. WINTER STORM WARNINGS AND WINTER WEATHER
ADVISORIES REMAIN IN EFFECT BEGINNING AT 10 AM THIS MORNING FOR
THESE AREAS. PLEASE REFER TO NWS HAZARD PRODUCT ID PDXWSWPDT FOR
DETAILS.
DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A WINTER STORM WILL CONTINUE TO BRING MOUNTAIN SNOW TO THESE
AREAS ON SATURDAY AND SATURDAY NIGHT WITH SIGNIFICANT SNOWFALL
OVER THE NORTHEAST OREGON MOUNTAINS AND THE CASCADES. A BRIEF DRY
PERIOD IS EXPECTED SUNDAY THROUGH MONDAY MORNING. THEN ANOTHER
WEATHER SYSTEM WILL BRING MAINLY RAIN TO THE FORECAST AREA
BEGINNING MONDAY NIGHT THROUGH WEDNESDAY.
ORZ044-507-508-WAZ028-029-161300-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
500 AM PST FRI NOV 15 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
OREGON...NORTHEAST OREGON...SOUTH CENTRAL WASHINGTON AND
SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
BREEZY TO WINDY CONDITIONS ARE EXPECTED TO DEVELOP THIS AFTERNOON
AND TONIGHT AS AN UPPER JET STREAM COMBINES WITH TIGHT SURFACE
PRESSURE GRADIENTS TO CAUSE INCREASING WINDS. A WIND ADVISORY IS
IN EFFECT BEGINNING AT 10 PM THIS EVENING FOR THE LOWER COLUMBIA
BASIN AND THE BLUE MOUNTAIN FOOTHILLS. PLEASE REFER TO NWS HAZARD
PRODUCT ID PDXNPWPDT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE WIND ADVISORY WILL CONTINUE THROUGH 4 PM SATURDAY AND THEN
WINDS WILL DIMINISH AND BECOME LIGHT. DRY CONDITIONS ARE EXPECTED
SUNDAY THROUGH MONDAY MORNING. THEN ANOTHER WEATHER SYSTEM WILL
BRING MAINLY RAIN TO THE FORECAST AREA BEGINNING MONDAY NIGHT
THROUGH WEDNESDAY.
Heavy Snow, Northern Blue Mountains
- When
- November 15, 4:00 PM PST to November 16, 3:00 PM PST
- Where
- Northern Blue Mountains forecast zone
- Reported by
- SNOTEL
- Coordinates
- 45.494, -117.976 (the zone’s center; the record gives no point)
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in Eastern Pacific Coastal Waters, November 15, 20131 death · 1 event
- Heavy Snow and High Wind in Montana, November 15 to 17, 201370 kt wind · 12 events
- Winter Storm and Avalanche in Montana, November 15 to 17, 201312 events
- Winter Storm and Winter Weather in Colorado, November 15 to 17, 20139 events
- Heavy Snow and Winter Weather in Idaho, November 15 to 17, 20137 events
- Winter Storm and High Wind in Colorado, November 15 to 17, 201365 kt wind · 7 events
- Heavy Snow and High Wind in New Mexico, November 15 to 17, 201357 kt wind · 6 events
- High Wind in Texas, November 15 to 17, 201362 kt wind · 5 events
- Heavy Snow in Washington, November 15 to 16, 20132 events
- Heavy Snow in Idaho, November 15 to 16, 20132 events
- High Wind in Washington, November 15 to 16, 20132 events
- High Wind in Arizona, November 15, 201353 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 477888.